Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 342, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 24, 2007, 5:26 PM CDT for Cuming County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2007, 5:26 PM CDT (22:26 UTC)
- Expired
- Sep 24, 2007, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cuming County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:18 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 24, 3:18 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 PM CDT MON SEP 24 2007 .DISCUSSION... THE CHANCE FOR PCPN THROUGH TUESDAY...TEMPERATURES THE NEXT SEVERAL DAYS AND THE CHANCE OF PCPN LATE IN THE WEEK ARE THE MAIN FORECAST CONCERNS. WATER VAPOR LOOP EARLY THIS AFTERNOON SHOWED A CLOSED LOW OVER NERN UT AND SWRN WY. A DECENT BAND OF MOISTURE STRETCHED FROM MEXICO ACROSS TX AND UP INTO MN. SO FAR...TSTM COVERAGE HAS BEEN MOSTLY FROM NWRN IA ACROSS MN. ANOTHER BAND OF MOISTURE EXTENDED FROM THE GULF OF MEXICO NORTH ACROSS LA AND UP INTO WI. THE 20Z SURFACE ANALYSIS SHOWED A COLD FRONT FROM NWRN IA INTO NWRN KS. GUSTY WIND AND COOL TEMPERATURES WERE NOTED BEHIND THE FRONT... WITH SOME READINGS ONLY IN THE 40S AND 50S. AHEAD OF THE FRONT... TEMPERATURES WERE IN THE 80S WITH DEWPOINTS IN THE 60S. AS OF 315 PM...COVERAGE OF STORMS SEEMED TO BE ON THE INCREASE... AND CAP WAS ERODING. LEFT HIGH POPS GOING THROUGH TONIGHT OR WENT WITH AREAL COVERAGE WORDING...ESPECIALLY BEFORE 06Z. THINK THAT LOWS SHOULD DROP TO NEAR 50 IN MUCH OF NERN NE...WITH LOWS RANGING TO NEAR 60 FAR SERN CORNER OF NE. THE CHANCE FOR PCPN SHOULD DECREASE TUESDAY MORNING...AND DID NOT MENTION ANY PCPN TUESDAY AFTERNOON. HIGH PRESSURE SHOULD BUILD OVER THE AREA BY LATE TUESDAY. MIXING WONT BE GOOD...AND HIGHS IN THE 60S SEEM APPROPRIATE. A GENERAL TROUGHINESS TO THE 500 MB FLOW IS EXPECTED ACROSS THE NRN AND CNTRL PLAINS INTO THURSDAY...THEN A WEAK RIDGE BUILDS EAST FROM THE ROCKIES. THERE ARE SOME FAIRLY MAJOR MODEL TIMING DIFFERENCES THAT HOPEFULLY WILL WORK THEMSELVES OUT THE NEXT FEW DAYS. 12Z GFS WAS FASTER IN MOVING SURFACE HIGH PRESSURE EAST THURSDAY NIGHT INTO FRIDAY...AND IT STARTED TO DVLP WARM ADVECTION PCPN FRIDAY. DID NOT GO QUITE THAT FAST...BUT WILL MENTION CHANCE OR SLIGHT CHANCE OF TSTMS FROM FRIDAY NIGHT INTO SATURDAY. TROUGH AXIS SHIFTS EAST BY SUNDAY...WITH RIDGING ACROSS THE AREA INTO MONDAY. && .AVIATION... THE FRONT IS MOVING THROUGH KOFK AND WILL PUSH THROUGH KOMA AND KLNK EARLY THIS EVENING. SHOWERS ARE POSSIBLE A KOFK...WITH SHOWERS AND THUNDERSTORMS FOR THE KOMA AND KLNK SITES THRU EARLY EVENING. SW WINDS AT 12 TO 25 KTS AHEAD OF THE FNT WITH NW WINDS AT 10 TO 25 KTS BEHIND THE FNT. VFR CIGS WILL GIVE WAY TO MVFR CIGS MAINLY AFTER 02Z AND CONTINUE TUESDAY MORNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...MILLER
Hazardous weather outlook, Sep 24, 5:00 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT MON SEP 24 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS A LARGE PORTION OF THE AREA THIS EVENING AND TONIGHT. A FEW VERY STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY BEFORE 10 PM. THE MOST INTENSE STORMS COULD PRODUCE DAMAGING WINDS AND HAIL UP TO ABOUT ONE INCH IN DIAMETER. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A COLD FRONT IS MOVING THROUGH THE AREA. THE STORMS WILL OCCUR MAINLY ALONG AND IN THE VICINITY OF THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS IN THE PERIOD FROM FRIDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF HAIL...DAMAGING WINDS OR RAINFALL IN EXCESS OF ONE INCH THROUGH THE EVENING HOURS. SPOTTER ACTIVATION WILL NOT BE NEEDED TUESDAY. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| Sep 24, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 27 min |
| Sep 24, 6:47 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.